Alert archive / California / Wind Advisories in 2016
Wind Advisory 6, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jan 25, 2016, 7:22 AM PST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2016, 7:22 AM PST (15:22 UTC)
- Expired
- Jan 25, 2016, 11:00 AM PST
- In force
- 4 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
698 WWUS76 KLOX 251522 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 722 AM PST MON JAN 25 2016 ...GUSTY NORTH WINDS THROUGH LATE THIS MORNING... ...FROST ADVISORY FOR THE OJAI VALLEY LATE TONIGHT THROUGH MONDAY MORNING... .A COOL AND DRY AIR MASS WITH LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL TO NEAR FREEZING IN THE OJAI VALLEY THIS MORNING. TEMPERATURES WILL FALL INTO THE LOW TO MID 30S. SIMILAR CONDITIONS WILL BE POSSIBLE LATE TONIGHT AND EARLY TUESDAY MORNING. CAZ039-052-054-251900- /O.NEW.KLOX.WI.Y.0006.160125T1522Z-160125T1900Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA...ACTON...MOUNT WILSON...SANDBERG 722 AM PST MON JAN 25 2016 ...WIND ADVISORY IN EFFECT UNTIL 11 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM PST THIS MORNING. * WINDS...AREAS NORTH WINDS 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH WILL DIMINISH LATER THIS MORNING. THE STRONGEST WINDS WILL FOCUS NEAR THE INTERSTATE 5 CORRIDOR AND MONTECITO. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN MARCOS PASS...AND BELOW THE HILLS OF MONTECITO. GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ044-251700- /O.CON.KLOX.FR.Y.0003.000000T0000Z-160125T1700Z/ VENTURA COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU 722 AM PST MON JAN 25 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * TEMPERATURE...33 TO 35 DEGREES FOR TWO OR MORE HOURS. THE COOLEST TEMPERATURES WILL BE IN THE OJAI VALLEY. * IMPACTS...POTENTIAL DAMAGE TO SENSITIVE OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. MEASURES SHOULD BE TAKEN TO PROTECT SENSITIVE OUTDOOR PLANTS. PETS SHOULD BE BROUGHT INDOORS. && $$
2 follow-up statements
584 WWUS76 KLOX 251637 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 837 AM PST MON JAN 25 2016 CAZ044-251745- /O.EXP.KLOX.FR.Y.0003.000000T0000Z-160125T1700Z/ VENTURA COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU 837 AM PST MON JAN 25 2016 ...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... TEMPERATURES HAVE INCREASED TO ABOVE 40 DEGREES THIS MORNING AND FROST IS NO LONGER EXPECTED TODAY. $$ CAZ039-052-054-251900- /O.CON.KLOX.WI.Y.0006.000000T0000Z-160125T1900Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA...ACTON...MOUNT WILSON...SANDBERG 837 AM PST MON JAN 25 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING... * WINDS...AREAS NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH LATE THIS MORNING. THE STRONGEST WINDS WILL FOCUS NEAR THE INTERSTATE 5 CORRIDOR AND MONTECITO. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ KITTELL
019 WWUS76 KLOX 251853 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1053 AM PST MON JAN 25 2016 CAZ039-052-054-252000- /O.EXP.KLOX.WI.Y.0006.000000T0000Z-160125T1900Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA...ACTON...MOUNT WILSON...SANDBERG 1053 AM PST MON JAN 25 2016 ...WIND ADVISORY WILL EXPIRE AT 11 AM PST THIS MORNING... WINDS HAVE WEAKENED BELOW ADVISORY STRENGTH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jan 25, 3:12 AM PST, 4 hours 10 minutes earlier.
Area forecast discussion, Jan 25, 3:12 AM PST, 4 hours 10 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 312 AM PST MON JAN 25 2016 ...AVIATION AND MARINE DISCUSSIONS UPDATED... .SYNOPSIS... A BUILDING RIDGE OF HIGH PRESSURE AND STRENGTHENING OFFSHORE FLOW WILL BRING MOSTLY CLEAR SKIES AND A WARMING TREND THROUGH AT LEAST MID WEEK. THERE IS A CHANCE THAT A LOW PRESSURE SYSTEM WILL BRING COOLER WEATHER AND RAIN NEXT WEEKEND. && .SHORT TERM (TODAY-WED)... A RIDGE WILL MOVE OVER THE AREA TODAY AND THEN WILL PERSIST OVER THE STATE THROUGH THURSDAY. AT THE SFC HIGH PRESSURE WILL STRENGTHEN OVER THE GREAT BASIN TODAY PEAK ON TUESDAY AND WEAK SLIGHTLY WED AND THU. ALL OF THIS WILL LEAD TO A DRY FOUR DAYS. SKIES WILL EITHER BE MOSTLY CLEAR OR PARTLY CLOUDY DEPENDING ON HOW MUCH HIGH CLOUDINESS MANAGES TO WORK ITS WAY THROUGH THE RIDGE (AND PERHAPS IF YOU ARE HALF FULL OR HALF EMPTY KIND OF PERSON AS WELL) THERE WILL BE SUB ADVISORY LEVEL WINDS (15 TO 25 MPH) THROUGH AND BELOW PASSES AND CANYON THIS MORNING WITH SOME LOCAL GUSTS TO 35 MPH. BETTER OFFSHORE FLOW TUESDAY MORNING ALONG WITH A LITTLE UPPER AND THERMAL SUPPORT WILL LIKELY LEAD TO SOME ADVISORY LEVEL NORTHEAST WIND GUSTS IN THE USUAL SANTA ANA PRONE AREAS. THERE WILL BE CANYON WINDS ON WED AND THU MORNINGS AS WELL BUT MORE LIKELY THESE WILL BE SUB ADVISORY LEVEL. THE DRY AIR AND CLEAR SKIES WILL ALLOW GOOD RADIATIONAL COOLING AND THE INTERIOR SECTIONS WILL HAVE BLO NORMAL TEMPS IN THE WIND SHELTERED AREAS. THERE IS A FROST ADVISORY IN EFFECT FOR THE OJAI VALLEY THIS MORNING AND ANOTHER WILL BE LIKELY TUESDAY MORNING AS WELL. MAX TEMPS ACROSS THE COASTS AND VLYS WILL RISE EACH DAY. MAX TEMPS TODAY WILL BE AT OR VERY NEAR TO NORMAL AND TUE-THU WILL ALL HAVE ABOVE NORMAL TEMPS. BY THURSDAY MAX TEMPS ACROSS THE CSTS AND VLYS WILL BE 4 TO 8 DEGREES ABOVE NORMAL. DUE TO THE COOL AIR FILTERING IN FROM THE EAST THE INTERIOR SECTIONS WILL NOT WARM AS MUCH AND WILL REALLY HAVE TO WAIT UNTIL THU FOR A DECENT JUMP IN MAX TEMPS. .LONG TERM (FRI-SUN)... AN IMPULSE MOVES INTO THE PAC NW FRIDAY AND SHIFTS THE RIDGE TO SOUTH OF THE AREA AND ALLOWS BROAD WESTERLY FLOW TO SET UP OVER THE STATE. THERE WILL LIKELY BE A FAIR AMOUNT OF MID AND HIGH LEVEL CLOUDS EMBEDDED IN THIS FLOW. THERE WILL STILL BE OFFSHORE FLOW AT THE SFC AND HGTS DO NOT FALL ALL TOO MUCH SO MAX TEMPS WILL LIKELY NOT FALL MUCH AT ALL (ESP IF THE HIGH CLOUDS ARE THIN) THE INTERIOR MAY ACTUALLY WARM A DEGREE OR SO FROM THURSDAYS READINGS AS THERE WILL BE NO COOL AIR ADVECTION. A TROF BEGINS TO SET UP ON SATURDAY. THE MDLS ARE DEVELOPING THIS FEATURE MORE SLOWLY NOW AND IT LOOK MORE AN MORE LIKELY THAT SATURDAY MORNING AND AFTERNOON WILL BE DRY. CLOUDIER AND COOLER BUT DRY. BOTH THE EC AND GFS SWING A TROF THROUGH THE AREA ON SUNDAY. THE EC WHICH CLEARLY HAS NOT HEARD THAT ITS AN EL NINO YEAR IS RATHER DRY AND UNIMPRESSIVE WITH DRIER NW FLOW ALOFT. THE GFS ON THE OTHER HAD DIGS THE TROF FURTHER SOUTH AT SETS UP A MOIST WSW FLOW PATTERN OVER THE STATE AND BRINGS A RATHER ROBUST STORM OVER THE AREA. THE EC IS FORECASTING 1 TO 2 TENTHS OF AN INCH OF RAIN WITH THIS SYSTEM AND THE GFS IS FORECAST 1 TO 2 INCHES OF RAIN. BOTH MDLS HAVE CLUNG TO THEIR RESPECTIVE SOLUTIONS FOR A DAY AND A HALF NOW. IT WILL BE INTERESTING TO WATCH THE SOLUTION TO THIS STORM EVOLVE. RIGHT NOW HAVE SOME BROADBRUSHED CHC POPS IN THE FORECAST AND WILL WAIT FOR A TINY BE MORE OR MDL CONVERGENCE BEFORE RAISING THEM. && .AVIATION... 25/12Z AT 07Z AT KLAX... THERE WAS NO NOTABLE INVERSION. OVERALL... MODERATE TO HIGH CONFIDENCE IN THE 12Z TAFS. THERE IS A FORTY PERCENT CHANCE OF LIFR CONDITIONS AT KPRB. OTHERWISE VFR CONDITIONS WILL PREVAIL THROUGHOUT THE FORECAST PERIOD. KLAX...MODERATE TO HIGH CONFIDENCE IN THE 12Z TAF. THERE IS A TWENTY PERCENT CHANCE OF EAST WINDS GREATER THAN SEVEN KNOTS 14Z-19Z. OTHERWISE VFR CONDITIONS WILL PREVAIL THROUGHOUT THE FORECAST PERIOD. KBUR...HIGH CONFIDENCE IN THE 12Z TAF. VFR CONDITIONS WILL PREVAIL THROUGHOUT THE FORECAST PERIOD. && .MARINE... 25/230 AM. SMALL CRAFT ADVISORY CONDITIONS WITH NORTHWEST WINDS WILL PERSIST ACROSS THE OUTER WATERS THROUGH LATE THIS MORNING. AN INCREASING WEST SWELL WILL ARRIVE ON WEDNESDAY AND CREATE ADVISORY LEVEL SEA CONDITIONS FOR THE NORTHERN AND CENTRAL OUTER WATERS THROUGH FRIDAY. NORTHWEST WINDS WILL INCREASE ON WEDNESDAY AS WELL THOUGH IT IS UNCERTAIN AT THIS TIME IF THEY WILL DEVELOP TO ADVISORY LEVELS. && .BEACHES... 25/230 AM. A HIGH SURF ADVISORY MAY BE NEEDED BY WEDNESDAY FOR THE CENTRAL COAST AS SURF WILL LIKELY BUILD TO NEAR 10 FEET. SURF MAY DEVELOP EVEN HIGHER BY FRIDAY AND IF SO THIS WOULD LIKELY RESULT IN A HIGH SURF WARNING FOR THE CENTRAL COAST AND AN ADVISORY ELSEWHERE. && && .LOX WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). MODERATE RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...RORKE AVIATION...KJ MARINE...KJ SYNOPSIS...KAPLAN WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jan 24, 3:12 PM PST, 16 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 312 PM PST SUN JAN 24 2016 CAZ034>041-044>046-051>054-059-087-088-547-548-251400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 312 PM PST SUN JAN 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY NEAR FREEZING TEMPERATURES ARE LIKELY FOR THE OJAI VALLEY LATE TONIGHT THROUGH MONDAY MORNING. * FROST ADVISORY.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY NEAR FREEZING TEMPERATURES ARE LIKELY FOR THE OJAI VALLEY EARLY MONDAY MORNING AND POSSIBLY AGAIN LATE MONDAY NIGHT INTO EARLY TUESDAY MORNING. SANTA ANA WINDS ARE EXPECTED MONDAY THROUGH WEDNESDAY...WITH THE STRONGEST WINDS EXPECTED ON TUESDAY. A WIND ADVISORY MAY BE NEEDED. * FROST ADVISORY.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SUKUP
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 1:48 PM PST | Wind Advisory | LOX | Los Angeles | 25 hr |
Nearby
Wind Advisories in California, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.